DOI 10.1186/s12936-024-05099-3
Brugada syndrome precipitated by uncomplicated malaria treated with dihydroartemisinin piperaquine: a case report.
Аннотация
BACKGROUND
Cardiovascular events following anti-malarial treatment are reported infrequently; only a few studies have reported adverse outcomes. This case presentation emphasizes cardiological assessment of Brugada syndrome, presenting as life-threatening arrhythmia during anti-malarial treatment. Without screening and untreated, this disease may lead to sudden cardiac death.
CASE PRESENTATION: This is a case of 23-year-old male who initially presented with palpitations followed by syncope and shortness of breath with a history of malaria. He had switched treatment from quinine to dihydroartemisinin-piperaquine (DHP). Further investigations revealed the ST elevation electrocardiogram pattern typical of Brugada syndrome, confirmed with flecainide challenge test. Subsequently, anti-malarial treatment was stopped and an Implantable Cardioverter Defibrillator (ICD) was inserted.
CONCLUSIONS
Another possible cause of arrhythmic events happened following anti-malarial consumption. This case highlights the possibility of proarrhytmogenic mechanism of malaria infection and anti-malarial drug resulting in typical manifestations of Brugada syndrome.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.